Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 30, 2021, 1:59 PM CDT for Sebastian County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 1:59 PM CDT (18:59 UTC)
- Expired
- Jun 30, 2021, 2:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 11 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WWUS84 KTSA 301859
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
159 PM CDT Wed Jun 30 2021
ARZ019-029-301915-
Sebastian AR-Crawford AR-
159 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES UNTIL 215 PM CDT...
At 159 PM CDT, a strong thunderstorm was located near Excelsior,
moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Lavaca... Hackett...
Bonanza... Bloomer...
Excelsior... Fort Smith Regional Airport...
Burnville... Jenny Lind...
Central City... Witcherville...
Rye Hill... Jenson...
This includes Interstate 540 between mile markers 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3522 9408 3510 9432 3517 9444 3530 9444
3544 9436 3528 9408
TIME...MOT...LOC 1859Z 216DEG 16KT 3522 9435
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 30, 12:39 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 12:39 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1239 PM CDT Wed Jun 30 2021 .DISCUSSION... The 18Z TAF forecast discussion is included below... && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and storms will either be in the vicinity or affect the terminals directly this afternoon. VFR conditions will prevail outside of shower/storm activity. After a lull this evening and possibly much of the night, storm chances increase between midnight and 7 AM across NE OK and far NW AR, and will then shift south toward the end of the forecast. Data indicates that MVFR cigs may spread into NE OK and far NW AR as well behind a weak boundary late in the period as well. Lacy && .PREV DISCUSSION... /Issued 945 AM CDT Wed Jun 30 2021/ UPDATE... The main change this morning was the addition of a flash flood watch for this afternoon and tonight. See discussion below. DISCUSSION... Weaker mid level ridge was centered over the Red River valley this morning. Plume of rich deep layer moisture was evident on GOES16 imagery from N TX up thru OK into KS, with relatively drier air over AR/MO. Greatest coverage of showers and storms will be on the northern periphery of the ridge across NE OK this afternoon and tonight. Recent CAM data has shown potential for localized pockets of heavy rainfall, which would increase flash flood potential, especially considering the wet soil conditions across this region from recent rains. Additional rounds are expected tonight as well in this area. Thus, a flash flood watch has been issued for this afternoon and tonight along and north of highway 412 in NE OK. Lacy PREV DISCUSSION... /Issued 608 AM CDT Wed Jun 30 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions prevail this morning at the area sites. This trend is forecast to continue for the most part through the valid period. There will be periods of MVFR conditions within areas of scattered showers and storms this afternoon and into the overnight hours. PREV DISCUSSION... /Issued 310 AM CDT Wed Jun 30 2021/ DISCUSSION... The very moisture airmass remains in place across the entire forecast area today (PWATS running at or above 2"), with the main forecast issue being the placement/timing of additional heavy rainfall. Ongoing pockets of heavy showers with isolated thunder are currently skirting the northwestern edge of our forecast area, aided by a 20-25kt southwesterly low-level jet. With the upper ridge gradually retrograding today, expect increasing afternoon chances of showers and a few storms primarily for northeast OK/northwest AR. A weak surface boundary draped across KS will eventually sag south into the area tonight, as the mid-level flow gradually becomes northwesterly. A more organized heavy rain event may develop later tonight, with training/redevelopment possible along the boundary as the southwesterly/westerly low-level jet strengthens again. Considered a new flash flood watch for parts of northeast OK/northwest AR, but with the SREF probs and most of the CAMs suggesting the heavier rainfall holding off until later tonight/Thursday, will pass this decision on to the day shift. Surface high pressure will eventually sag south late this week, pushing the surface front and associated precipitation south of the region. This will also drag in drier low-level air, so while afternoon temperatures return closer to seasonal norms, humidity levels should remain relatively comfortable through the holiday weekend. Low rain chances look to return going into next week, as gulf moisture lifts back north. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 72 85 69 / 60 80 80 40 FSM 90 74 85 71 / 50 50 90 50 MLC 86 72 85 70 / 50 40 80 60 BVO 85 70 84 67 / 80 80 70 30 FYV 87 69 82 66 / 60 70 90 40 BYV 87 69 82 66 / 70 70 90 40 MKO 86 71 83 69 / 60 60 90 50 MIO 85 70 84 67 / 70 80 80 20 F10 87 71 84 69 / 50 50 80 50 HHW 88 74 88 72 / 30 20 60 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Thursday morning for OKZ054>063. AR...None. && AVIATION.....30
Hazardous weather outlook, Jun 30, 1:27 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 127 PM CDT Wed Jun 30 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 127 PM CDT Wed Jun 30 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This afternoon. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This afternoon and again late tonight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma; Northwest Arkansas. ONSET...This afternoon and again late tonight. DISCUSSION... There is an elevated heavy rain and localized flash flood threat this afternoon and tonight across northeast Oklahoma and northwest Arkansas as well. Multiple rounds of slow- moving, heavy rain producing showers and storms are expected thru tonight and early Thursday morning. These rains would fall on soils that have been fairly saturated from heavy rains over the past few days, increasing the flash flood threat. There is a very limited threat of a damaging downburst with storms that develop mainly across northeast Oklahoma this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and storms ongoing across northeast Oklahoma and northwest Arkansas Thursday morning will pose a locally heavy rain and flood threat. The activity is expected to progress south later in the day Thursday down into southeast Oklahoma and west central Arkansas with a decreasing heavy rain and flood threat. Storm chances will linger into Friday across southeast Oklahoma and west central Arkansas. After a pleasant holiday weekend, thunderstorm potential is expected to return by Tuesday of next week. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jun 30, 1:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
159 PM CDT Wed Jun 30 2021
ARZ019-029-301915-
Sebastian AR-Crawford AR-
159 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES UNTIL 215 PM CDT...
At 159 PM CDT, a strong thunderstorm was located near Excelsior,
moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Lavaca... Hackett...
Bonanza... Bloomer...
Excelsior... Fort Smith Regional Airport...
Burnville... Jenny Lind...
Central City... Witcherville...
Rye Hill... Jenson...
This includes Interstate 540 between mile markers 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3522 9408 3510 9432 3517 9444 3530 9444
3544 9436 3528 9408
TIME...MOT...LOC 1859Z 216DEG 16KT 3522 9435
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:20 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more | 34 hr |
| Jun 30, 4:25 PM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Jun 30, 5:08 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 112 min |
| Jun 30, 5:24 PM CDT | Special Weather Statement | TSA | Rogers | 51 min |
| Jun 30, 5:47 PM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Jun 30, 5:52 PM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers | 113 min |
| Jun 30, 6:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Jun 30, 2:15 PM CDT | Special Weather Statement | TSA | Sebastian | 15 min |
| Jun 30, 2:18 PM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.